Alert archive / Pennsylvania / Flash Flood Warnings in 2005

Flash Flood Warning 14, NWS Binghamton, NY

June 11, 2005Pike County, Pennsylvania

NWS Binghamton, NY issued this flash flood warning at Jun 11, 2005, 2:25 PM EDT for Pike County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2005, 2:25 PM EDT (18:25 UTC)
Expired
Jun 11, 2005, 5:15 PM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Counties, with a storm outline in the text

County Pike County, PA

The radar

The Binghamton radar (KBGM), 121 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2005-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2005-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
323 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 111826
FFWBGM
PAC103-112115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
225 PM EDT SAT JUN 11 2005

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL PIKE COUNTY IN NORTHEAST PENNSYLVANIA

* UNTIL 515 PM EDT

* AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THAT NEARLY STATIONARY THUNDERSTORMS WERE PRODUCING VERY HEAVY
  RAIN IN WEST CENTRAL PIKE COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PECKS
  POND...PROMISED LAND STATE PARK...PANTHER.

THUNDERSTORMS HAVE ALREADY PRODUCED 2 TO 2.5 INCHES OF RAINFALL SO 
FAR...WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE IN 
THE NEXT COUPLE HOURS. THIS AMOUNT OF WATER WILL LIKELY CAUSE 
FLOODING IN AREAS NEAR THE SUGAR HILL CREEK...MOZETTE CREEK...
AND WALLENPAUPACK CREEK AREAS.   

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED FOR
HIGHER GROUND.

LAT...LON 4134 7507 4121 7510 4124 7535 4132 7534

$$

JAB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 1:30 PM EDT, 55 minutes earlier.

Area forecast discussion, Jun 11, 1:30 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BINGHAMTON NY
130 PM EDT SAT JUN 11 2005

.SHORT TERM...
UPDATED TO ADD FLOOD WATCH FAR SOUTHERN ZONES WHERE SLOW MOVING
THUNDERSTORMS HAVE DEVELOPED AND SOME TRAINING HAS BEEN OCCURRING.
HOURLY RAINFALL ESTIMATES REACHING 1.5 INCH.

PREVIOUS DISC...IT STILL APPEARS THAT BEST CVRG FOR AFTN TSRA WOULD
BE OVER THE SRN TIER AND NE PA WHERE REMNANTS OF OUTFLOW BNDRY ARE
LIKELY TO BE, AND MDL INDICATIONS OF SOME LOW LVL CONVERGENCE THIS
AFTN. VERY MOIST W/PRECIPITABLE WATER NEARLY 200% ABV NORMAL, AND
WARM CLD DEPTHS NEAR OR >10K FT. MBE VECTORS SUGGEST POTNL FOR
FAIRLY SLOW MOVERS AND TRAINING. A FEW SVR PULSERS CANT BE RULED
OUT, BUT PTRN DOES NOT APPEAR FVRBL FOR AN ORGANIZED SVR EVENT WITH
NO APPARENT TRIGGER ALOFT TO KEEP CONVECTION GOING. XPCT SCT
ACTIVITY TO PERSIST TIL ARND MIDNIGHT BEFORE DSPTNG.

MORE OF THE SAME XPCTD ON SUNDAY AND WILL STICK WITH CHC POPS ALL
ZONES...NOT READY TO BUY INTO THE GFS SLN OF MORE STABLE CONDITIONS
WORKING INTO NE PA DURING THE DAY. AS FOR TEMPS...WILL CONTINUE TO
GO WITH THE WARMER FWCS WHICH HAVE OUTPERFORMED THE MAV AND SPCLY
THE MET GUIDANCE.

POTNLY INTERESTING SITN SHAPING UP FOR EARLY NXT WEEK WITH REMNANTS
OF ARLENE. PREFER THE GFS/UKMET SLN WHICH BRINGS THE MSTR ARND
THE RDG AND EVENTUALLY INTO THE FCST AREA IN THE MONDAY TIME FRAME.
CANADIAN TRACK SIMILAR BUT SLOWER BY ABOUT A DAY. NO CHGS TO XTNDD
AT THIS TIME, BUT WILL BE INTERESTING TO SEE WHAT THE PREEPD HAS TO
SAY LATER THIS MRNG.

&&

.LONG RANGE (SUNDAY NIGHT-FRIDAY)
FOLLOWED HPC GUIDANCE THROUGH THE PERIOD. UPPER LOW DROPPING INTO
THE NATIONS MID SECTION NEXT WEEK WILL MOVE SLOWLY EAST BEFORE
SETTLING INTO THE NORTHEAST U.S. FOR THE MIDDLE TO THE END OF NEXT
WEEK. THIS WILL BRING COOLER NWLY FLOW WITH CHCS FOR PRECIP THRU THE
PERIOD.

&&

.AVIATION (10/18Z - 11/18Z)...
A CONTINUATION OF THE CRNT WX PTRN WILL RESULT IN LITTLE DAY TO DAY
CHG IN THE AVIATION WX. THIS AFTERNOON AND EVENING WILL SEE
CONTINUED VFR CONDITIONS WITH THUNDERSTORMS LOWERING CEILINGS AND
VISBY INTO THE MVFR RANGE WITH SHORT PERIODS OF IFR POSSIBLE IN
HEAVIER RAIN. LATE TONIGHT INTO EARLY SATURDAY WILL SEE MVFR VISBY
WITH FOG AT MOST LOCATIONS. BKN CU WILL KEEP CONDITIONS MAINLY MVFR
THROUGH SATURDAY MORNING.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...FLASH FLOOD WATCH FOR SULLIVAN COUNTY UNTIL 800 PM.
.PA...FLASH FLOOD WATCH FOR LACKAWANNA, LUZERNE, SOUTHERN WAYNE,
PIKE, AND WYOMING COUNTIES UNTIL 800 PM.
&&
Hazardous weather outlook, Jun 11, 4:35 AM EDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
435 AM EDT SAT JUN 11 2005

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-120900-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
435 AM EDT SAT JUN 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY...
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY, MOST NUMEROUS FROM MID
AFTERNOON INTO THE EVENING HOURS. THE STORMS WILL PRODUCE TORRENTIAL
DOWNPOURS AND DEADLY CLOUD TO GROUND LIGHTNING. AN ISOLATED SEVERE
STORM IS POSSIBLE, WITH THE MAIN THREAT BEING DAMAGING WINDS. SEE
PRODUCT ALBSPSBGM FOR DETAILS.

.DAYS TWO THROUGH SEVEN...
SCATTERED, MAINLY AFTERNOON THUNDERSTORMS WILL BE POSSIBLE EACH DAY
THROUGH TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ASSISTANCE MAY BE NEEDED THIS AFTERNOON.

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:37 AM EDTSpecial Weather StatementBGMBradford68 min
Jun 11, 3:37 PM EDTFlash Flood WarningBGMLackawanna, Wayne3 hr
Jun 11, 4:27 PM EDTFlash Flood WarningBGMWyoming3 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.